Alert archive / Tennessee / Flash Flood Warnings in 2019
Flash Flood Warning 55, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Aug 4, 2019, 3:13 PM CDT for Davidson County, Tennessee. It was in force for 3 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 4, 2019, 3:13 PM CDT (20:13 UTC)
- Expired
- Aug 4, 2019, 6:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Flood severity
- None
County Davidson County, TN
The radar
The Nashville radar (KOHX), 15 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 4, 3:33 PM CDT | FLASH FLOOD | 1 E Woodbine, TN | WATER A FEW INCHES DEEP COMPLETELY OVER GLENROSE AVE BETWEEN THOMPSON LANE AND FOSTER AVE IN NASHVILLE. |
| Aug 4, 3:39 PM CDT | FLASH FLOOD | 1 Nnw Berry Hill, TN | WATER COVERING THE RIGHT LANE OF I-65 NORTHBOUND NEAR EXIT 81 IN NASHVILLE. |
| Aug 4, 3:49 PM CDT | FLASH FLOOD | 1 Ne Woodbine, TN | APPROXIMATELY 6 INCHES OF WATER OVER THE WESTBOUND LANES OF I-24 NEAR THE I-40 SPLIT IN NASHVILLE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.2 hours before the alert went out and 10 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 574 J/kg
- Mixed-layer CIN
- -97 J/kg
- Mixed-layer LCL
- 1036 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
671 WGUS54 KOHX 042013 FFWOHX TNC037-042315- /O.NEW.KOHX.FF.W.0055.190804T2013Z-190804T2315Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED Flash Flood Warning National Weather Service Nashville TN 313 PM CDT Sun Aug 4 2019 The National Weather Service in Nashville has issued a * Flash Flood Warning for... Central Davidson County in Middle Tennessee... * Until 615 PM CDT. * At 313 PM CDT, Doppler radar indicated thunderstorms producing heavy rain across the warned area. Up to two inches of rain have already fallen. Flash flooding is expected to begin shortly. * Some locations that will experience flooding include... Nashville, Forest Hills, Oak Hill, Belle Meade, Lakewood, Hermitage and Berry Hill. This includes the following highways... Interstate 40 between mile markers 205 and 219. Interstate 65 between mile markers 77 and 91. Interstate 24 between mile markers 43 and 57. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Excessive runoff from heavy rainfall will cause flooding of small creeks and streams, urban areas, highways, streets and underpasses as well as other drainage areas and low lying spots. && LAT...LON 3624 8659 3606 8666 3608 8689 3626 8678 $$ Barnwell
1 follow-up statement
224 WGUS74 KOHX 042147 FFSOHX Flash Flood Statement National Weather Service Nashville TN 447 PM CDT Sun Aug 4 2019 TNC037-042315- /O.CON.KOHX.FF.W.0055.000000T0000Z-190804T2315Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Davidson TN- 447 PM CDT Sun Aug 4 2019 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 615 PM CDT FOR SOUTH CENTRAL DAVIDSON COUNTY... At 445 PM CDT, Doppler radar indicated thunderstorms producing heavy rain across the warned area. Up to two and a half inches of rain have already fallen. Flash flooding will continue and remain possible over the next hour or two. Some locations that will experience flooding include... Nashville, Forest Hills, Oak Hill, Belle Meade and Berry Hill. This includes the following highways... Interstate 40 between mile markers 205 and 216. Interstate 65 between mile markers 77 and 85. Interstate 24 between mile markers 48 and 57. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Excessive runoff from heavy rainfall will cause flooding of small creeks and streams, urban areas, highways, streets and underpasses as well as other drainage areas and low lying spots. && LAT...LON 3616 8667 3606 8666 3608 8689 3619 8682 $$ Barnwell
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Aug 4, 2:40 PM CDT, 33 minutes earlier.
Area forecast discussion, Aug 4, 2:40 PM CDT, 33 minutes before
Area Forecast Discussion National Weather Service Nashville TN 240 PM CDT Sun Aug 4 2019 .DISCUSSION... The advertised showers and thunderstorms are finally filling in as of 19Z...about an hour or so after originally expected. Still expect storms area wide this afternoon and evening. Coverage should be confined to south of I-40 and east of I-65 after midnight. With the slow nature of these storms heavy rainfall and some isolated flooding is still a threat. There could also be some strong gusty winds as the storms collapse and outflow boundaries move through. The upper level shortwave that is responsible for the increased storms this afternoon and evening will move through tonight. Have left a low end chance for storms during the afternoon for southeast Middle TN tomorrow. With light wind and a moist ground expect patchy ground fog in the morning. It looks like this upper level shortwave should move past the area by Tuesday leaving us dry for the most part. Did include some slight chance afternoon showers. Northwest flow will dominate the forecast from Wednesday through the weekend. This will allow for a couple of additional shortwaves for the end of next week. If the long range models can agree on a solution it is possible that around Sunday will be dry. Temperatures will continue to be around normal for August. && .AVIATION... 18Z TAF DISCUSSION. Widespread showers and storms are expected this afternoon and into the early evening hours. All terminals should see vicinity storms throughout this time frame with occasional storms directly impacting terminals. Some storms could have strong winds as they collapse and decreased visibility due to heavy rainfall. Storms should diminish by 03z and leave calm conditions with clearing skies, which will encourage fog development and reduced visibilities at all terminals through the early morning hours on Monday. && .PRELIMINARY POINT TEMPS/POPS... Nashville 68 91 69 91 71 / 30 10 10 20 40 Clarksville 66 89 67 89 70 / 10 10 10 20 30 Crossville 63 84 63 85 67 / 60 20 10 20 30 Columbia 66 89 67 90 70 / 30 20 10 20 30 Lawrenceburg 66 88 67 89 70 / 50 20 10 20 30 Waverly 67 89 67 90 70 / 20 10 10 20 40 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......12 AVIATION........11
Hazardous weather outlook, Aug 4, 5:00 AM CDT, 10 hours 13 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 500 AM CDT Sun Aug 4 2019 TNZ005>011-023>034-056>066-075-077>080-093>095-051000- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 500 AM CDT Sun Aug 4 2019 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...Today and Tonight Numerous showers and thunderstorms will develop across Middle Tennessee today through this evening. Localized flooding will be a concern with the slow moving thunderstorms. A few storms could be strong with wind gusts over 40 mph. .DAYS TWO THROUGH SEVEN...Monday through Saturday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter reports of any flooding or damaging winds would be appreciated. 13
In the hours before
Special weather statement, Aug 4, 2:19 PM CDT, 54 minutes before
Special Weather Statement National Weather Service Nashville TN 219 PM CDT Sun Aug 4 2019 TNZ007-008-027-041945- Robertson TN-Davidson TN-Sumner TN- 219 PM CDT Sun Aug 4 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL DAVIDSON...WEST CENTRAL SUMNER AND EASTERN ROBERTSON COUNTIES UNTIL 245 PM CDT... At 219 PM CDT, Doppler radar was tracking a strong thunderstorm near Cross Plains, or 7 miles northeast of Springfield, moving south at 20 mph. Winds in excess of 30 mph will be possible with this storm. Locations impacted include... Gallatin, Springfield, Hendersonville, Goodlettsville, White House, Millersville, Greenbrier, Ridgetop, Cross Plains and Orlinda. This includes Interstate 65 between mile markers 99 and 115. LAT...LON 3635 8647 3634 8690 3665 8685 3665 8668 TIME...MOT...LOC 1919Z 342DEG 18KT 3658 8679 21
Special weather statement, Aug 4, 2:49 PM CDT, 24 minutes before
Special Weather Statement National Weather Service Nashville TN 249 PM CDT Sun Aug 4 2019 TNZ027-059-062-042015- Rutherford TN-Williamson TN-Davidson TN- 249 PM CDT Sun Aug 4 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL DAVIDSON...WEST CENTRAL RUTHERFORD AND NORTHEASTERN WILLIAMSON COUNTIES UNTIL 315 PM CDT... At 248 PM CDT, Doppler radar was tracking a strong thunderstorm near Nolensville, or 9 miles northeast of Franklin, moving southeast at 15 mph. Winds in excess of 30 mph will be possible with this storm. Locations impacted include... Smyrna, Brentwood, La Vergne and Nolensville. LAT...LON 3598 8675 3604 8667 3595 8655 3588 8667 TIME...MOT...LOC 1948Z 317DEG 20KT 3599 8668 21
Special weather statement, Aug 4, 3:12 PM CDT, 1 minute before
Special Weather Statement
National Weather Service Nashville TN
312 PM CDT Sun Aug 4 2019
TNZ059-042045-
Williamson TN-
312 PM CDT Sun Aug 4 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WILLIAMSON COUNTY
UNTIL 345 PM CDT...
At 311 PM CDT, Doppler radar was tracking a strong thunderstorm over
Franklin, moving south at 20 mph.
Pea to dime size hail will be possible with this storm.
Locations impacted include...
Franklin, Brentwood, Spring Hill and Thompson's Station.
This includes the following highways...
Interstate 65 between mile markers 54 and 68.
Interstate 840 between mile markers 29 and 41.
Williamson County Fair will also be impacted.
LAT...LON 3597 8674 3579 8663 3580 8665 3579 8665
3579 8666 3578 8666 3573 8686 3574 8687
3594 8689
TIME...MOT...LOC 2011Z 341DEG 18KT 3592 8682
21The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 7:34 PM CDT | Special Weather Statement | OHX | Marshall | 41 min |
| Aug 4, 2:19 PM CDT | Special Weather Statement | OHX | Robertson | 26 min |
| Aug 4, 2:49 PM CDT | Special Weather Statement | OHX | Williamson | 26 min |
| Aug 4, 2:51 PM CDT | Areal Flood Advisory | OHX | Robertson, Sumner | 114 min |
| Aug 4, 3:06 PM CDT | Areal Flood Advisory | OHX | Davidson, Rutherford, Williamson, Wilson | 114 min |
| Aug 4, 3:12 PM CDT | Special Weather Statement | OHX | Williamson | 33 min |
| Aug 4, 3:53 PM CDT | Special Weather Statement | OHX | Williamson | 37 min |
| Aug 4, 3:59 PM CDT | Special Weather Statement | OHX | Bedford | 46 min |
| Aug 4, 4:43 PM CDT | Special Weather Statement | OHX | Bedford, Marshall, Maury | 47 min |
| Aug 4, 5:10 PM CDT | Special Weather Statement | OHX | Giles, Lawrence, Lewis | 50 min |
| Aug 4, 5:15 PM CDT | Areal Flood Advisory | OHX | Bedford, Marshall, Maury | 3 hr |
Nearby
Flash Flood Warnings in Tennessee, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.